Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Melbourne, FL

June 6, 2017

NWS Melbourne, FL issued this small craft advisory at Jun 6, 2017, 3:39 AM EDT. It took effect at Jun 6, 2017, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2017, 3:39 AM EDT (07:39 UTC)
In effect from
Jun 6, 2017, 4:00 AM EDT
Expired
Jun 6, 2017, 10:18 PM EDT
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

316 
WHUS72 KMLB 060739
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
339 AM EDT TUE JUN 6 2017

AMZ570-572-575-070800-
/O.NEW.KMLB.SC.Y.0027.170606T0800Z-170607T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
339 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT WEDNESDAY. 

* WINDS...WINDS 18 TO 20 KNOTS AND GREATER.

* WAVES/SEAS...SEAS BUILDING TO 4 TO 5 FEET BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
983 
WHUS72 KMLB 070218
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1018 PM EDT TUE JUN 6 2017

AMZ570-572-575-072000-
/O.CAN.KMLB.SC.Y.0027.000000T0000Z-170607T2000Z/
/O.NEW.KMLB.SI.Y.0006.170607T0218Z-170607T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1018 PM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTH TO SOUTHWEST WINDS UP TO 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:36 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 6, 3:36 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
336 AM EDT Tue Jun 6 2017

.DISCUSSION...

...Locally Heavy Rain Through Mid Week With a Marginal Risk for
Severe Storms Today and Wednesday...

Today and Tonight...A slow moving upr low centered near the MS
river delta will elongate across the NE Gulf coast and N FL over
the next 24 hr. Presence of this feature along with deep moisture
and increasing winds through the mid/upr levels will will add more
punch to the typical wet season rainfall process. Numerous light
to moderate showers with a few storms this morning should expand
to widespread in coverage and intensity through mid day as limited
sfc heating coincides with large scale ascent and moisture to
produce deep convection and locally heavy rains. Brisk steering
level winds will push developing storms toward the East to
Northeast at 20 to 25 mph, and some strong convective gusts of 40
to 50 mph will be possible along with frequent lightning and
perhaps a brief tornado.

Rainfall from previous days will make it a little harder for
rapid drainage of heavy rains to occur and some travel issues will
be present this afternoon and evening where nuisance heavy rains
occur. Numerous showers this evening should persist with a greater
than normal night time coverage through at least midnight along
with a chc of storms well into the evening; however the threat of
strong storms will primarily be before nightfall.

Wed-Wed Night...Weakening upper troughing across the southeast U.S.
and Gulf Coast States will slowly move eastward and lie across the
central FL peninsula by sunrise Thu morning. At the surface, a weak
frontal boundary across the FL Panhandle and north Gulf will make
very slow progress into north-central FL by the same time early Thu
morning. Deep southwesterly flow will continue across the FL
peninsula with breezy southwesterly surface winds as the pressure
gradient remains fairly tight, though lighter winds at times
possible as convection distorts the wind field. These SWRLY winds
are forecast to remain elevated a bit again during the
evening/overnight periods. Deep moisture remains present with
PWATs in excess of 2 inches during the day falling back a bit Wed
night to 1.75-2.00 inches. Will continue the high PoPs with 80pct
areawide.

SPC continues to keep us in a marginal svr threat for Wed, but
this will remain dependent on any surface heating as temperatures
aloft remain relatively warm. Locally heavy rainfall with nuisance
minor flooding possible. Many stronger cells will be efficient
precipitation producers over a short time and any repeated
training echoes could aid in rainfall amounts piling up. Storm
steering will be from southwest twd northeast at 30 to 40 mph.

Thu-Thu Night...The weak upper troughing will push off the east FL
coast and continue to dampen as it presses east of the FL peninsula.
The surface boundary will drop into the central peninsula during the
day becoming quasi-stationary. The pressure gradient will relax from
what it has been the past couple of days. Winds south of the front
likely to remain SWRLY with winds north of this feature ranging from
W-NW-N. Speeds close to around 10 mph but may still average near 15
mph across the Space/Treasure coasts. Early in the day elevated PWAT
values will fall to 1.60-1.75 into the afternoon and potentially a
little drier yet Thu evening as some drier air filters in. Surface
heating and ample moisture will still allow for SCT-NMRS showers and
SCT storms with higher coverage favored during the afternoon/early
evening. WSW-W steering flow at 20 to 25 mph. Locally heavy rainfall
with nuisance minor flooding will continue to be a possibility and
depending on surface heating cannot rule out a few strong storms.

Fri-Mon...The upper ridge axis suppressed southeastward will slowly
make a push back toward the eastern FL peninsula and this is viewed
through forecast rising mid-level heights during this time. The
temporary drier air (but still ample) lasts into Fri, but a moisture
surge back northward remains forecast for the weekend and into early
next week. A general weaker pressure gradient remains consistent
across the area as well with a likely east coast sea breeze
development and push inland each afternoon. PoPs 40-50pct along the
I-4 corridor and 50-60pct southward on Fri. For Sat, 50-60pct I-4
corridor and 60-70pct southward. For Sun-Mon, generally 40-50pct
across coastal counties and 60-70pct over the interior.

Steering flow remains southwest twd the northeast, but decreases
significantly on Sun becoming light/variable, with afternoon
convection likely favoring the interior with late day sea breeze
collisions as the low-level flow becomes increasingly onshore into
Mon, but still rather light in nature.

&&

.AVIATION...
MNLY VFR through 06/13Z with OCNL to FQT periods of showers and
OCNL TS reducing CIG and or VSBY to MVFR FM 06/14Z through at
least 07/00Z. Heavier SHRA will briefly produce SCT but brief IFR
conds at all sites this morning through 07/00z as well. SFC WND
G35+ kt in stronger storms.

&&

.MARINE...Today and tonight...Consensus of avbl guid shows
development of at least 18 to 20 kt gradient wind from the SFC
through 1 KM layer over the outer waters of ECFL beyond 20NM of
the coast from this morning and into Wed. Offshore directed
component will not raise seas in phase with the higher wind
speeds until later in the period. Additionally winds and seas will
be higher near stronger storms as they move offshore into
tonight. An Advisory is in effect for the outer waters beginning
at 4 AM and continuing overnight.

Wed-Wed Night...SCA will continue for offshore waters thru at least
late afternoon as S/SSW winds around 20 kts will also be gusty.
Cautionary statements may be necessary near shore for winds.
Convection may distort the wind fields for lower realized speeds at
times over the open Atlc. Seas will build up to around 6 ft well
offshore. Seas 3-4 ft closer towards the close. Dominant wave
periods b/n 4-6 seconds. A weak frontal boundary to the north with
ample deep moisture ahead of it will continue to promote offshore
moving NMRS showers/SCT storms. Winds/seas locally higher invof
storms.

Thu-Sat...Very deep moisture will continue over the area Thu with
some drying on Fri. Offshore moving shower/storm coverage remains
high Wed-Thu. Storms still offshore moving on Fri-Sat, but lesser
coverage on Fri. On Sat, deep moisture begins to head back northward
across the area. The old frontal boundary will sag southward and lie
near stationary across the central peninsula on Thu, then push back
northward on Fri. The pgrad weakens Thu afternoon thru Sat.
Cautionary statements or potential SCA likely able to be dropped by
late morning Thu. Seas could approach 4-6 ft well offshore (thru
late Thu morning) and 3-4 ft near shore Thu and will likely range
from 2-4 ft near shore and 3-5 ft offshore into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  74  88  73 /  90  40  80  50
MCO  86  74  87  74 /  90  50  80  50
MLB  90  75  89  74 /  90  50  80  50
VRB  90  77  89  74 /  90  50  80  40
LEE  84  75  86  73 /  90  40  80  50
SFB  87  75  87  74 /  90  50  80  40
ORL  85  75  86  74 /  90  50  80  40
FPR  90  75  90  74 /  90  50  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Wednesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Pendergrast
LONG TERM....Sedlock
Hazardous weather outlook, Jun 5, 10:10 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1010 PM EDT Mon Jun 5 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-061415-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1010 PM EDT Mon Jun 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A weak surface low pressure system and mid level trough will
approach the Florida Peninsula from the Gulf of Mexico tonight
into Tuesday. With abundant moisture within the local atmosphere
and increasing wind fields aloft, there is an growing threat for
heavy rain and strong wind gusts from embedded thunderstorms.
Precipitation will arrive from the south and southwest overnight
and then begin to encroach from the forecast area from the west.

Local wind gusts of 40 mph may occur with some of the stronger
storms overnight into Tuesday morning. The gust potential will
become greater into daytime Tuesday.

Areas of rain with embedded storms will overspread locations
mainly south of a line from Cape Canaveral to Tampa through much
of the overnight, but then affect locations north of there toward
sunrise.

.FLOOD IMPACT...
The local atmosphere is very moist and rainfall has become
recently generous endeavoring to overcome the previously
dry conditions. Rainfall rates with the current setup will
prove to be very efficient. Local totals of 1 to 2 inches may
occur from embedded heavier showers and storms. This may cause
some traffic problems during the early morning commute,
especially in low-lying and poor drainage places.

.MARINE THUNDERSTORM GUST IMPACT...
Showers and storms are forecast to increase from the south and
southwest overnight, with a few having the potential for wind
gusts in excess of 34 knots. During the overnight, this will
mainly occur over the waters from Jupiter Inlet north to Cape
Canaveral.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to occasionally numerous showers and lightning storms
are forecast through the middle of this week. The primary hazards
will be frequent lightning strikes, gusty winds, and heavy
rainfall on both land and water near stronger storms. Also,
increasing winds over the open Atlantic waters may require
headlines for small craft by Tuesday for a portion of the area.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:13 AM EDTSpecial Weather StatementMLBMartin32 min
Jun 6, 1:16 PM EDTSpecial Weather StatementMLBBrevard, Osceola44 min
Jun 6, 1:18 PM EDTSpecial Weather StatementMLBBrevard, Osceola42 min
Jun 6, 1:58 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole47 min
Jun 6, 2:50 PM EDTSpecial Marine WarningMLB55 min
Jun 6, 2:54 PM EDTSpecial Weather StatementMLBVolusia66 min
Jun 6, 3:06 PM EDTSpecial Weather StatementMLBLake54 min
Jun 6, 3:37 PM EDTSpecial Marine WarningMLB53 min
Jun 6, 4:30 PM EDTSpecial Weather StatementMLBOsceola60 min
Jun 6, 4:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Jun 6, 4:45 PM EDTSpecial Marine WarningMLB45 min
Jun 6, 6:27 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie48 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.